Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Discrete analysis of domain decomposition approaches for mesh generation via the equidistribution principle

Authors: Ronald D. Haynes and Felix Kwok
Journal: Math. Comp. 86 (2017), 233-273
MSC (2010): Primary 65M55, 65N22, 65Y05, 65M50, 65N50
Published electronically: April 13, 2016
MathSciNet review: 3557799
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Moving mesh methods based on the equidistribution principle are powerful techniques for the space-time adaptive solution of evolution problems. Solving the resulting coupled system of equations, namely the original PDE and the mesh PDE, however, is challenging in parallel. Recently several Schwarz domain decomposition algorithms were proposed for this task and analyzed at the continuous level. However, after discretization, the resulting problems may not even be well posed, so the discrete algorithms require a different analysis, which is the subject of this paper. We prove that when the number of grid points is large enough, the classical parallel and alternating Schwarz methods converge to the unique monodomain solution. Thus, such methods can be used in place of Newton's method, which can suffer from convergence difficulties for challenging problems. The analysis for the nonlinear domain decomposition algorithms is based on $ M$-function theory and is valid for an arbitrary number of subdomains. An asymptotic convergence rate is provided and numerical experiments illustrate the results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M55, 65N22, 65Y05, 65M50, 65N50

Retrieve articles in all journals with MSC (2010): 65M55, 65N22, 65Y05, 65M50, 65N50

Additional Information

Ronald D. Haynes
Affiliation: Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John’s, Newfoundland, Canada, A1C 5S7

Felix Kwok
Affiliation: Department of Mathematics, Hong Kong Baptist University, Kowloon Tong, Hong Kong

Keywords: Domain decomposition, Schwarz methods, moving meshes, equidistribution, discretization, $M$-functions
Received by editor(s): June 11, 2014
Received by editor(s) in revised form: April 16, 2015
Published electronically: April 13, 2016
Article copyright: © Copyright 2016 American Mathematical Society